Survival after Diphenhydramine Ingestion with Hemodialysis in a Toddler

Nathanael J. McKeown, Patrick L. West, Robert G. Hendrickson, B. Zane Horowitz

Research output: Contribution to journalReview article

5 Scopus citations

Abstract

A 13-month-old male who ingested 20 diphenhydramine (25 mg) tablets presented with seizures and ultimately progressed to status epilepticus and wide-complex tachycardia. Due to worsening clinical course, hemodialysis was performed with temporal resolution of his symptoms. Hemodialysis may be considered in critically ill diphenhydramine overdoses not responsive to conventional supportive care.

Original languageEnglish (US)
Pages (from-to)147-150
Number of pages4
JournalJournal of Medical Toxicology
Volume7
Issue number2
DOIs
StatePublished - Jun 1 2011

Keywords

  • Overdose
  • Status epilepticus
  • Wide-complex tachycardia

ASJC Scopus subject areas

  • Toxicology
  • Health, Toxicology and Mutagenesis

Fingerprint Dive into the research topics of 'Survival after Diphenhydramine Ingestion with Hemodialysis in a Toddler'. Together they form a unique fingerprint.

  • Cite this